MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 8161
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer site address: (b)(4).
 
Event or Problem Description
It was reported that contamination occurred.Contamination was observed inside the sealed pouch of a model-6f impulse diagnostic catheter prior to use.No adverse patient effects occurred as a result of this event.
 
Additional Manufacturer Narrative
G1: manufacturer site address - (b)(6).Device evaluated by manufacturer: returned product consisted of the 6f impulse diagnostic catheter inside the sealed product pouch.A photo was also reviewed for analysis.The photo was reviewed for the reported packaging contamination.The photo is of the distal end of the curved shaft and tip with the plastic sleeve and securement label.As it was reported that the issue was in the photo, it is correct to assume that the plastic sleeve and the securement label is what the facility is referring to.The packaging, hub, shaft, and tip were visually examined.Inspection of the device revealed that the device was received in the sealed product pouch on the product card.The device was inspected through the product pouch and there was no fm present.The only things in the sealed product pouch were the product card, the device, the plastic sleeve and a securement label.All these things are supposed to be in the sealed pouch per the manufactured procedure.It was confirmed through the attached photo in the complaint record, that the protective sleeve and securement label is to help maintain the curve during transport and is to be included per process.Product analysis did not confirm the reported event, as there was no fm/packaging contamination.
 
Event or Problem Description

Brand Name
IMPULSE GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
AVAIL MEDICAL PRODUCTS INCORPORATED
san diego CA 92121
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12704802
Report Number2134265-2021-13513
Device Sequence Number4498899
Product Code DQO
UDI-Device Identifier08714729200246
UDI-Public08714729200246
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/19/2023
Device Model Number8161
Device Catalogue Number8161
Device Lot Number0060302541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown